# SDR 2009FA0000884

- Difficulty date: May 12, 2009
- Submitted: October 23, 2009
- Operation: General aviation
- System (JASC): 2565 · Escape Slide
- Part: Slide
- Part number: 7A1323111
- Part serial: G376
- Condition: No Test
- Stage of operation: IN
- How discovered: C
- Nature of condition: L
- Precautionary procedure: K

## Discrepancy

RECEIVED AT REPAIR STATION, STRETCHED UPPER DECK EMERGENCY EVACUATION ESCAPE SLIDE ASSY IN A DEPLOYED CONDITION WITH O/H OF UNIT REQUESTED, THIS UNIT WAS MFG IN FEB 1990 AND WAS LAST O/H IN JAN 2008.  DURING INSP/TESTING THE INFLATABLE SIDE WAS FOUND TO HAVE LARGE AREAS OF EXCESSIVE LEAKAGE THRU THE RUBBERIZED, TREATED FABRIC, REFERRED TO AS UNACCEPTABLE POROSITY OF THE ESCAPE SLIDE MATERIAL AND THE UNIT FAILED THE AIR RETENTION TEST AS SPECIFIED IN THE CMM.  AFTER FURTHER INVESTIGATION, IT CAME TO OUR ATTENTION THAT AN UNAPPROVED REPAIR PROCESS MAY HAVE BEEN USED TO TRY TO REPAIR THE POROSITY ON THIS UNIT.  WE ARE NOT AWARE OF ANY APPROVED REPAIR PROCEDURE THAT CAN BE USED TO REPAIR THIS TYYPE OF FEFECT OF THIS SCOPE.  THE CMM ONLY ALLOWS YOU TO PATCH A SMALL AREA OF PORPSITY TO A MAX SIZE OF 64 SQ IN.  THERE ARE PREVIOUSLY MADE GREASE PENCIL MARKS ALONG WITH THE INFLATABLE WEIGHING APPROX 7 LBS MORE THAT IS MARKED ON THE GIRT OF THE SLIDE LEADS US TO BELIEVE THAT THE INSIDE OF THE INFLATABLE TUBE MAY HAVE BEEN COATED WITH SOME TYPE OF ADHESIVE OR SEALANT COATING.  THERE IS NO PROCEDURE IN THE CMM FOR THIS TYPE OF REPAIR AND THE CMM SPECIFIES THAT THE INFLATION TUBE SHOULD BE REPLACED IF IT HAS THIS MUCH POROSITY.  (K)
